MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE 300 ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE 300 ACET CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-03-050
Medical Device Problem Codes Loss of Osseointegration (2408); Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Inadequate Osseointegration (2646); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
Litigation papers allege following the surgery, patient suffered from severe pain and discomfort in her right hip.Update ad 3 may 2018 receipt of ppf and sticker sheets record.In addition to what were previously alleged, ppf alleges elevated metal ions and loosening of cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added b5, b7 and h6.
 
Event or Problem Description
Fter review of medical records, it was indicated that the patient has been complaining of pain.Physician notes reported that the acetabular component with questionable loosening.Cup is vertical with mom bearing placing it at high risk for metallosis/psuedotumor.She has mechanical symptoms.Additional visit notes reported that the cup appears as though it may be loose, however has not moved or migrated.She does have a mom hip with mildly elevated metal ions.

Brand Name
PINNACLE 300 ACET CUP 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8173457
Report Number1818910-2018-78476
Device Sequence Number1358965
Product Code LPH
UDI-Device Identifier10603295008644
UDI-Public10603295008644
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number1217-03-050
Device Catalogue Number121703050
Device Lot NumberE3EFD1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer05/14/2019
02/12/2020
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date05/14/2019
03/04/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;